# SDR CA000719005

- Difficulty date: June 28, 2000
- Submitted: January 19, 2001
- Operation: Air carrier
- Make and model: Fokker F.28 MK 1000
- Aircraft time: 15,812 hours
- System (JASC): 3310 · Flight Compartment Lighting
- Part: Ballast
- Part number: 561408BVL2
- Condition: Smoke
- Location: Cockpit Light
- Stage of operation: DE
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

(CAN) ON DESCENT INTO REGINA, FLIGHT CREW NOTED AN BURNING SMELL IN THE COCKPIT,  AND SELECTED ENGINE BLEEDS OFF SEQUENTIALLY IN AN ATTEMPT TO LOCATE THE SOURCE. THE FLIGHT WAS CONTINUED NORMALLY, HOWEVER ON LANDING IN YQR THE SMELL BECAME QUITE STRONG  AND WAS DETERMINED TO BE ELECTRICAL IN NATURE. AFTER PASSENGERS WERE DE-PLANED NORMALLY, CREW CONTINUED TO TROUBLE-SHOOT,  AND FOUND THAT THE CENTRE GLARESHIELD RED LIGHTING BALLAST WAS EMITTING SMOKE. CREW THAN PERFORMED AN EMERGENCY SHUT-DOWN,  AND CALLED IN CFR BEFORE EVACUTING THE AIRCRAFT. MAINTENANCE INVESTIGATION DETERMINED THE BALLAST TO BE AT FAULT, NO SECONDARY DAMAGE WAS NOTED. THE BALLAST WAS REPLACED, AND THE AIRCRAFT WAS RETURNED TO SERVICE.
